MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939148301010
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 60% stenosed target lesion was located in the moderately calcified and non-tortuous superficial femoral artery.A 3.0mm x 100mm x 150cm sterling sl balloon catheter was advanced for pre-dilatation.However, during inflation, the balloon burst at 6 atmospheres before reaching standard pressure.The device was removed with the guidewire and catheter, and the procedure was completed with another of same device.No patient complications were reported, and patient status was stable.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Initial reporter facility name: the second affiliated hospital of guangzhou medical university device evaluated by mfr.: returned product consisted of a sterling sl balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the balloon is separated 10cm from the tip.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.
 
Additional Manufacturer Narrative
E1 - (b)(6) hospital.Device evaluated by mfr.: returned product consisted of a sterling sl balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the balloon is separated 10cm from the tip.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.This report is being filed to correct the model number and unique identifier (udi) # in response to an fda request.
 
Event or Problem Description

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18202893
Report Number2124215-2023-65173
Device Sequence Number17758495
Product Code DQY
UDI-Device Identifier08714729782292
UDI-Public(01)08714729782292(17)240328(10)29131757
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Model NumberH74939148301010
Device Catalogue Number24702
Device Lot Number0029131757
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer01/12/2024
06/12/2024
Initial Report FDA Received Date11/23/2023
Supplement Report FDA Received Date01/30/2024
07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight85 KG